Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 56, NWS Lincoln, IL

May 21, 2001Morgan County, Scott County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 21, 2001, 12:55 AM CDT for Morgan County, Scott County, Illinois. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 21, 2001, 12:55 AM CDT (05:55 UTC)
Expired
May 21, 2001, 1:30 AM CDT
In force
35 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Morgan County, IL, Scott County, IL

The radar

The Lincoln radar (KILX), 100 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2001-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 411 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2001-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
411 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 210555
SVRSPI
ILC137-171-210630-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1255 AM CDT MON MAY 21 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MORGAN COUNTY IN WEST CENTRAL ILLINOIS
  SCOTT COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 130 AM CDT

* AT 1255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 10 MILES SOUTHWEST OF WINCHESTER
  TO 10 MILES SOUTHWEST OF MURRAYVILLE...MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  EXETER
  MURRAYVILLE
  WOODSON
  CHAPIN
  FRANKLIN
  JACKSONVILLE
  ALEXANDER
  LITERBERRY

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 3955 9053 3954 8999 3985 9004 3984 9054

CHURCHILL
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 9:15 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, May 20, 9:15 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
915 PM CDT SUN MAY 20 2001

INITIAL SHORTWAVE IS NOW ROTATING INTO NORTHERN ILLINOIS...
ACCOMPANIED BY LIGHT SHOWERS. A FEW THUNDERSTORMS WERE ALSO NOTED
VICINITY OF VORT MAX WEST OF PEORIA. A BRIEF BREAK IN THE
PRECIPITATION WILL BE FOLLOWED BY MORE CONVECTION AS A STRONGER WAVE
MOVES ACROSS MISSOURI INTO SOUTHERN ILLINOIS LATER TONIGHT. CURRENT
FORECAST IS ON TRACK AND PLAN LITTLE CHANGES.  ..04..

.ILX...NONE.

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.